Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 31, 2016, 6:53 PM CDT for 4 counties in Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 6:53 PM CDT (23:53 UTC)
- Expired
- Mar 31, 2016, 7:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Smith County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 673 m²/s²
- 0-3 km storm-relative helicity
- 836 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230
WUUS54 KOHX 312353
SVROHX
TNC159-165-169-189-010015-
/O.NEW.KOHX.SV.W.0010.160331T2353Z-160401T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
653 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SMITH COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN WILSON COUNTY IN MIDDLE TENNESSEE...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 715 PM CDT
* AT 652 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
HARTSVILLE...MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEBANON...CARTHAGE...HARTSVILLE...SOUTH CARTHAGE...DICKERSON CHAPEL
RECREATION AREA...DIXON SPRINGS AND TUCKERS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3648 8635 3634 8584 3613 8610 3620 8632
TIME...MOT...LOC 2352Z 202DEG 63KT 3628 8615
HAIL...1.00IN
WIND...60MPH
$$
071 follow-up statement
987
WWUS54 KOHX 010001
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
701 PM CDT THU MAR 31 2016
TNC165-010010-
/O.CAN.KOHX.SV.W.0010.000000T0000Z-160401T0015Z/
SUMNER TN-
701 PM CDT THU MAR 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUMNER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3645 8625 3634 8584 3616 8606 3623 8627
TIME...MOT...LOC 0000Z 202DEG 63KT 3642 8608
$$
TNC159-169-189-010015-
/O.CON.KOHX.SV.W.0010.000000T0000Z-160401T0015Z/
SMITH TN-WILSON TN-TROUSDALE TN-
701 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN SMITH...NORTHEASTERN WILSON AND TROUSDALE COUNTIES...
AT 700 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARTSVILLE...
MOVING NORTH AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...HARTSVILLE...SOUTH CARTHAGE...DICKERSON CHAPEL RECREATION
AREA...DIXON SPRINGS AND TUCKERS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3645 8625 3634 8584 3616 8606 3623 8627
TIME...MOT...LOC 0000Z 202DEG 63KT 3642 8608
HAIL...1.00IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:39 PM CDT, 14 minutes earlier.
Area forecast discussion, Mar 31, 6:39 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 639 PM CDT THU MAR 31 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... UPDATED SUITE OF FORECAST PRODUCTS TO REFLECT ISSUANCE OF TORNADO WATCH NUMBER 72 THRU 01/06Z. && .AVIATION... 00Z TAF DISCUSSION. PREFRONTAL FORCING ACTING AS THE CATALYST FOR THE SHOWER AND TSTM ACTIVITY THAT IS NOW JUST EAST OF BNA. SHOULD SEE SOME STORMINESS EFFECT THE CSV AREA OVER THE NEXT FEW HOURS. THE MAIN FRONTAL BOUNDARY IS STILL BACK TO OUR WEST AND IS NOT QUITE TO THE MS RIVER AS OF YET. SOME REDEVELOPMENT WILL BE POSSIBLE BUT FOR NOW...WILL COVER THIS WITH VICINITY WORDING UNTIL 12Z. AFT 12Z...LOOK FOR PARTIAL CLEARING AND WESTERLY WINDS THAT ARE RELATIVELY WEAK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........21 LONG TERM..................31
Hazardous weather outlook, Mar 31, 5:04 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 504 PM CDT THU MAR 31 2016 TNZ007>010-025>033-056>064-075-093>095-011000- ROBERTSON-SUMNER-MACON-CLAY-DICKSON-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-WAYNE- LAWRENCE-GILES- 504 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT... .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND LARGE HAIL LOOK TO BE THE PRIMARY THREATS...ALONG WITH A FEW TORNADOES. LOCALIZED FLASH FLOODING MAY ALSO OCCUR...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLY TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED THIS EVENING. TNZ005-006-011-023-024-034-065-066-077>080-011000- STEWART-MONTGOMERY-PICKETT-HOUSTON-HUMPHREYS-FENTRESS-WHITE- CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN- 504 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... AS A COLD FRONT APPROACHES FROM THE WEST. STRONG WINDS AND HAIL WILL BE THE PRIMARY THREATS. LOCALIZED FLASH FLOODING MAY ALSO OCCUR...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLY TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Mar 31, 5:56 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT THU MAR 31 2016
TNZ008-009-312345-
SUMNER TN-MACON TN-
556 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND
NORTHWESTERN MACON COUNTIES UNTIL 645 PM CDT...
AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF WESTMORELAND...OR 17 MILES NORTH OF GALLATIN...
MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...WESTMORELAND...PORTLAND...MITCHELLVILLE AND OAK GROVE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3663 8609 3648 8603 3649 8655 3664 8655
3664 8654 3665 8651 3665 8645
TIME...MOT...LOC 2256Z 270DEG 41KT 3662 8638
07Local storm report, Mar 31, 5:59 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM LIGHTNING GOODLETTSVILLE 36.33N 86.70W
03/31/2016 DAVIDSON TN TWITTER
HOUSE ON FIRE DUE TO LIGHTNING ALONG CONFERENCE DRIVE
&&
EVENT NUMBER OHX1600353
21Local storm report, Mar 31, 6:17 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
617 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 8 ESE COLUMBIA 35.58N 86.92W
03/31/2016 E60 MPH MAURY TN NWS EMPLOYEE
50 TO 60 MPH WINDGUST ESTIMATION
&&
EVENT NUMBER OHX1600354
21Local storm report, Mar 31, 6:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG HOHENWALD 35.55N 87.56W
03/31/2016 LEWIS TN TRAINED SPOTTER
TREES AND POWERLINES DOWN ALONG HWY 48N AND FORREST AVE
0450 PM TSTM WND DMG 10 SW SPRINGFIELD 36.40N 87.01W
03/31/2016 ROBERTSON TN TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES 60 TO 70 MPH TSTM WIND GUST
IN PLEASANT VIEW
0537 PM HAIL 2 W COLUMBIA 35.62N 87.08W
03/31/2016 E1.75 INCH MAURY TN LAW ENFORCEMENT
GOLFBALL HAIL JUST WEST OF COLUMBIA
0546 PM TSTM WND GST 8 ESE COLUMBIA 35.58N 86.92W
03/31/2016 E60 MPH MAURY TN NWS EMPLOYEE
50 TO 60 MPH WINDGUST ESTIMATION
0558 PM LIGHTNING GOODLETTSVILLE 36.33N 86.70W
03/31/2016 DAVIDSON TN TWITTER
HOUSE ON FIRE DUE TO LIGHTNING ALONG CONFERENCE DRIVE
&&
EVENT NUMBER OHX1600350 OHX1600351 OHX1600352 OHX1600354 OHX1600353
31Special weather statement, Mar 31, 6:32 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT THU MAR 31 2016
TNZ028-030-062>064-010015-
CANNON TN-DE KALB TN-SMITH TN-WILSON TN-RUTHERFORD TN-
632 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...NORTHEASTERN
RUTHERFORD...SOUTH CENTRAL SMITH...WESTERN DE KALB AND SOUTHEASTERN
WILSON COUNTIES UNTIL 715 PM CDT...
AT 631 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF WOODBURY...MOVING EAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...WOODBURY...WATERTOWN...WALTERHILL...ALEXANDRIA...
DOWELLTOWN...LIBERTY...AUBURNTOWN...BRADYVILLE...CEDARS OF LEBANON STATE
PARK...READYVILLE...MILTON AND LASCASSAS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL
TENNESSEE.
LAT...LON 3576 8596 3573 8599 3571 8599 3571 8600
3570 8599 3576 8642 3610 8635 3615 8586
TIME...MOT...LOC 2331Z 271DEG 41KT 3594 8613
07Local storm report, Mar 31, 6:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
651 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
03/31/2016 RUTHERFORD TN TWITTER
TREE ON HOME ALONG NORTH COVE DR IN MURFREESBORO
&&
EVENT NUMBER OHX1600355
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:06 PM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 54 min |
| Mar 31, 3:02 PM CDT | Special Weather Statement | OHX | Stewart | 43 min |
| Mar 31, 3:47 PM CDT | Special Weather Statement | OHX | Humphreys | 28 min |
| Mar 31, 3:49 PM CDT | Tornado Warning | OHX | Perry, Wayne | 26 min |
| Mar 31, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Perry | 39 min |
| Mar 31, 4:14 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry | 46 min |
| Mar 31, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 23 min |
| Mar 31, 4:48 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury | 42 min |
| Mar 31, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 26 min |
| Mar 31, 5:01 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 29 min |
| Mar 31, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 46 min |
| Mar 31, 5:18 PM CDT | Tornado Warning | OHX | Maury | 27 min |
| Mar 31, 5:24 PM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 36 min |
| Mar 31, 5:42 PM CDT | Tornado Warning | OHX | Marshall, Maury | 29 min |
| Mar 31, 5:44 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 31 min |
| Mar 31, 5:56 PM CDT | Special Weather Statement | OHX | Sumner | 49 min |
| Mar 31, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 39 min |
| Mar 31, 6:14 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 31 min |
| Mar 31, 6:32 PM CDT | Special Weather Statement | OHX | Cannon | 43 min |
| Mar 31, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren, Wilson | 31 min |
| Mar 31, 6:47 PM CDT | Tornado Warning | OHX | Giles, Marshall | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.